Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 15, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Aug 26, 2022, 12:15 PM PDT for Orange County, San Diego County, California. It took effect at Aug 27, 2022, 6:00 AM PDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2022, 12:15 PM PDT (19:15 UTC)
- In effect from
- Aug 27, 2022, 6:00 AM PDT
- Expired
- Aug 28, 2022, 5:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141 WHUS46 KSGX 261915 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1215 PM PDT Fri Aug 26 2022 CAZ043-552-270500- /O.NEW.KSGX.BH.S.0015.220827T1300Z-220829T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1215 PM PDT Fri Aug 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Elevated surf of 3 to 6 feet with local sets to 7 feet along with high risk of dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Saturday morning through Sunday afternoon. * IMPACTS...Elevated surf and strong rip and longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...Highest surf will be along the more southerly facing beaches in Orange County and in San Diego County north of Carlsbad. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
6 follow-up statements
465 WHUS46 KSGX 270432 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 932 PM PDT Fri Aug 26 2022 CAZ043-552-271315- /O.CON.KSGX.BH.S.0015.220827T1300Z-220829T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 932 PM PDT Fri Aug 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PDT SATURDAY THROUGH SUNDAY AFTERNOON... * WHAT...Surf of 3 to 6 feet with local sets to 7 feet with high risk of dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Saturday morning through Sunday afternoon. * IMPACTS...Elevated surf and strong rip and longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...Highest surf will be on south facing beaches in Orange County and in San Diego County north of Carlsbad. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 12
494 WHUS46 KSGX 271236 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 536 AM PDT Sat Aug 27 2022 CAZ043-552-272100- /O.CON.KSGX.BH.S.0015.220827T1300Z-220829T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 536 AM PDT Sat Aug 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...Surf of 3 to 6 feet with local sets to 7 feet with high risk of dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday afternoon. * IMPACTS...Elevated surf and strong rip and longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ SS
799 WHUS46 KSGX 272057 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 157 PM PDT Sat Aug 27 2022 CAZ043-552-280500- /O.CON.KSGX.BH.S.0015.000000T0000Z-220829T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 157 PM PDT Sat Aug 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...Surf of 3 to 6 feet with local sets to 7 feet with high risk of dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday afternoon. * IMPACTS...Elevated surf and strong rip and longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...Highest surf will be on south facing beaches in Orange County and in San Diego County north of Carlsbad. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
466 WHUS46 KSGX 280435 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 935 PM PDT Sat Aug 27 2022 CAZ043-552-281315- /O.CON.KSGX.BH.S.0015.000000T0000Z-220829T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 935 PM PDT Sat Aug 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...Surf of 3 to 6 feet with local sets to 7 feet with high risk of dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday afternoon. * IMPACTS...Elevated surf and strong rip and longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...Highest surf will be on south facing beaches in Orange County and in San Diego County north of Carlsbad. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
800 WHUS46 KSGX 281254 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 554 AM PDT Sun Aug 28 2022 CAZ043-552-282100- /O.CON.KSGX.BH.S.0015.000000T0000Z-220829T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 554 AM PDT Sun Aug 28 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Surf of 3 to 6 feet with a high risk of dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this afternoon. * IMPACTS...Elevated surf and strong rip and longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ SS
022 WHUS46 KSGX 282041 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 141 PM PDT Sun Aug 28 2022 CAZ043-552-290000- /O.CON.KSGX.BH.S.0015.000000T0000Z-220829T0000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 141 PM PDT Sun Aug 28 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Surf of 3 to 6 feet with a high risk of dangerous rip currents. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this afternoon. * IMPACTS...Elevated surf and strong rip and longshore currents will create dangerous swimming conditions. * ADDITION DETAILS...Surf will gradually lower the rest of this afternoon. Highest surf will be in Orange County and far northern San Diego County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Maxwell
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Aug 26, 8:50 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 26, 8:50 AM PDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service San Diego CA 850 AM PDT Fri Aug 26 2022 .SYNOPSIS... Drier weather is expected with very few if any thunderstorms today, and none expected for at least the next several days. It will be a bit cooler this weekend as onshore flow and a coastal eddy deepens the marine layer. A warming trend is expected next week as strong high pressure aloft develops, with the peak of the heat Wednesday and Thursday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Coastal low clouds have struggled to cover coastal areas uniformly this morning. Skies should be mostly sunny even near the coast most of the day. The drying and stabilizing trend in our monsoon flow is underway. Flow from the southwest has brought in drier air, but a layer of moisture remains, and surface heating may produce a thunderstorm or two in our higher mountains this afternoon. Don't count on it, though. The better chances exist south of the border and farther east in the desert around Joshua Tree. A low pressure trough, weak as it is this time of year, seems to be sufficient to push out most of the monsoon moisture this weekend, but not all of it. We can expect to see cumulus clouds over the mountains each afternoon, but no precip. Meanwhile, the trough and a weak coastal eddy will help expand the coastal cloud deck during the nights and mornings. That will bring cooler weather, especially west of the mountains, through Monday. Coastal low clouds should get into parts of the inland valleys, too. High pressure builds over the Southwest next week, portending a warming trend starting Tuesday and hot weather peaking Wednesday and Thursday. It looks like temps should get into the 100s in the Inland Empire and high desert, and into the 110s in the lower desert. Will that heat come with humidity? There are indications from guidance that some monsoon moisture could make a return in the easterly flow underneath the strong Southwest ridge. But most of that moisture seems to stay in Mexico. We may avoid the worst of the humidity. And the chance of thunderstorms returning is a tepid hint at best. Few ensemble members indicate that. The high pressure and weaker onshore flow seems to eradicate most if not all of the coastal clouds by Wednesday. The high begins to break down late next week for a modest cooling trend. && .AVIATION... 261600Z...Coast/Valleys...Areas of low clouds with bases 1000-1500 ft MSL will clear to the beaches by 17Z, though some beaches will have intermittent BKN cigs through this afternoon. Vis will be mostly unrestricted today. Low clouds will being to spread inland between 00Z and 03Z, eventually reaching 30 miles inland by 12Z Sat. Cloud bases will be 1200-1600 ft MSL with tops to 2000 ft MSL, along with local terrain obscurations and local vis 1-3 miles in BR in the valleys. Mountains/Deserts...There is a slight chance of SHRA/TSRA over the mountains 19Z-00Z. CB bases will be around 10000 feet MSL with tops to 35000 feet MSL with local gusty surface winds. && .MARINE... No hazardous marine weather is expected through Tuesday. && .BEACHES... A south swell from 190 degrees of 3 feet/15-17 seconds will generate elevated surf and a high rip current risk today through the weekend. The highest surf will be on south-facing beaches, mainly in Orange County and far northern San Diego County, where highest sets could reach 7 feet Saturday and Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...MM AVIATION/MARINE/BEACHES...Maxwell
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:01 PM PDT | Special Weather Statement | SGX | San Diego | 44 min |
| Aug 25, 5:14 PM PDT | Flash Flood Warning | SGX | San Diego | 88 min |
| Aug 25, 8:17 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 119 min |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.